Missouri, 2007

Damaging Winds in Missouri, June 18, 2007

June 18, 2007 · NWS LSX · 3 events in 3 counties and zones

Isolated severe thunderstorms caused tree damage in Cole, Warren and St. Louis counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Isolated severe thunderstorms caused tree damage in Cole, Warren and St. Louis counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 1:58 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 18, 1:58 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT MON JUN 18 2007

.DISCUSSION...
LOW PRESSURE WAS LOCATED OVER SASKATCHEWAN THIS AFTERNOON. A COLD
FRONT EXTENDED FROM THE LOW ACROSS EASTERN MN AND SOUTHEASTERN NEB INTO
THE TX PANHANDLE. THE COLD FRONT WILL SLIDE ACROSS THE AREA TONIGHT
AND TUESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION ON
TUESDAY WITH DRIER AND MORE STABLE AIR.

UPPER SHORT WAVE OVER THE CENTRAL PLAINS INTO NORTHEAST TX THIS
MORNING WILL LIFT NORTHEASTWARD INTO EASTERN MO BY THIS EVENING. THE GFS,
UKMET AND NAM HAVE BEEN VERY CONSISTENT PAST SEVERAL RUNS WITH THIS
FEATURE. PLENTIFUL MOISTURE WILL BE IN PLACE WITH KS FORECAST IN
THE MIDDLE 30S. POPS WILL BE CATEGORICAL ACROSS MOST OF THE FORECAST
AREA TONIGHT. THE MODELS ARE CONSISTENT IN FORECASTING DRIER AIR
WILL MOVE INTO THE AREA ON TUESDAY.

UPPER HIGH PRESSURE SYSTEM IS EXPECTED TO BUILD ACROSS THE
SOUTHWESTERN U.S. EARLY IN THE WEEK. BY WEDNESDAY EVENING. THIS
SYSTEM WILL COVER THE AREA OF THE COUNTRY FROM THE DESERT SOUTHWEST
ACROSS THE CENTRAL ROCKIES/CENTRAL AND SOUTHERN GREAT PLAINS INTO
THE LOWER MS VALLEY. THE GFS, UKMET AND NAM ARE INDICATING A SHORT
WAVE WILL ROLL OVER THE TOP OF THE RIDGE WEDNESDAY NIGHT/EARLY
THURSDAY AND INITIATE A MCS. THE GFS AND EUROPEAN MODELS FORECAST A
MORE POTENT SHORT WAVE WILL ROLL DOWN ACROSS THE UPPER MIDWEST
THURSDAY NIGHT/EARLY FRIDAY. ITS A LONG WAY DOWN THE ROAD BUT WILL
INCLUDE LOW POPS ACROSS PORTIONS OF THE AREA FOR LATE IN THE WEEK.
THE GFS FORECASTS A MCS WILL DEVELOP ACROSS THE NORTHERN PLAINS
THURSDAY EVENING AND THEN ROLL SOUTHEASTWARD THURSDAY NIGHT.

THE GFS AND EUROPEAN ARE VERY SIMILAR FOR THE WEEKEND IN EXPANDING A
MONSTER HIGH IN THE UPPER ATMOSPHERE. BY SUNDAY MORNING, BOTH MODELS
FORECAST A 592-594 GPM HIGH AT 500 MBS CENTERED OVER THE 4 CORNERS.
SYSTEM WILL COVER ABOUT HALF THE COUNTRY. BY MONDAY MORNING, BOTH
MODLES FORECAST A 594-596 GPM H5 HIGH CENTERED OVER KANSAS CITY.
850 MB TEMPS ARE FORECAST TO BE 20-22C ACROSS THE AREA BY MONDAY.
LOOKS LIKE IT WILL BE A HOT TIME IN THE OLD TOWN AT NIGHT.

TPS
&&

.AVIATION...
FOR THE 18Z TAFS...MAIN FORECAST PROBLEM IS PCPN TIMING AND
CHANCES. APPEARS THERE WILL BE THREE MAIN CHANCES AFFECTING THE
AREA THRU THE VALID TAF PERIOD. FIRST IS OCCURRING OVER THE AREA
NOW...WITH A BAND OF SHRA FROM KIRK-KSTL-KMDH. THIS IS EXPECTED BY
THE MODELS TO WEAKEN OVER TIME AS IT PUSHES NEWD. THE NEXT AREA OF
RAIN IS EXPECTED TO OCCUR WITH VORT MAX...WHICH USED TO BE THE OLD
CUTOFF OVER THE SRN PLAINS...AS IT MOVES NEWD INTO THE AREA LATE
THIS AFTERNOON AND THIS EVENING. SHOULD SEE THE BEST CHANCE FOR
THUNDER WITH THIS FEATURE. THE FINAL AREA OF RAIN IS EXPECTED WITH
THE CDFNT ITSELF AS IT PUSHES THRU THE FA LATE THIS EVENING AND
INTO TUESDAY MORNING. MOSTLY SHRA EXPECTED WITH THIS FEATURE WITH
A SMALL CHANCE FOR THUNDER. SOME LO CLOUDS...WHERE THE MAIN AREA
IS LOCATED OVER WRN MO AND ERN KS AND ERN OK...EXPECTED TO ADVECT
INTO THE KUIN/KCOU AREAS LATER TODAY AND TONIGHT...AND EVENTUALLY
INTO THE KSTL/KSUS AREA LATER TONIGHT. WITH A RATHER SHARPLY
DEFINED CDFNT THOUGH...CLOUDS EXPECTED TO CLEAR OUT WITH FROPA OR
SHORTLY AFTER...AROUND 07Z AT KUIN...10Z AT KCOU...12Z AT
KSTL/KSUS. AFTER THIS...LOOK FOR FEW IF ANY CLOUDS ON TUESDAY.
OTHERWISE...SOME GUSTINESS TO THE WINDS EXPECTED THIS AFTERNOON
AS OCNL HOLES IN THE CLOUDS ALLOW ABILITY TO TAP 20-25KT 500M AGL
WINDS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 18, 2:28 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT MON JUN 18 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
328 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
A SMALL PORTION OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.
ELSEWHERE ACROSS THE AREA...SHOWERS AND THUNDERSTORMS ARE LIKELY
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The radar

The St Louis radar (KLSX), 21 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
June 18, 3:10 PM CST
Where
St. Louis County, Manchester
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.580, -90.500

Amateur radio spotters reported three large tree limbs down along Clayton Road near Kirksville Road.

Thunderstorm Wind, Warren

When
June 18, 4:20 PM CST
Where
Warren County, 0.5 mi N of Marthasville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.637, -91.070

The County Sheriff reported a couple of large trees and large tree limbs down just north of Marthasville.

Thunderstorm Wind, Cole

When
June 18, 5:00 PM CST
Where
Cole County, Jefferson City
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
38.580, -92.180

Thunderstorm wind gusts downed some large tree limbs along Winston Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45590, 45591, 45623.